MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information: information unknown/not provided.Device evaluation: the device was received at the manufacturing site for evaluation.Visual inspection under magnification revealed that the lens was returned cut in half (but not separated), which is consistent with a lens that was handled during explant.The lens was evaluated by an optical sme (subject matter expert) to determine if the lens can be optically inspected.Per manufacturing sme, ¿the lens was measured on 02/01/2021 resulting in an acceptable power reading of 18.85d¿.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated, and no nonconformity report was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that a male patient was implanted with a symfony lens in the right eye (od) on (b)(6) 2020 with 20/25 distance and j2 at near but the patient was not happy with his reading vision.Thus, the doctor decided to use a zmb00 model for fellow (left) eye (os).The patient underwent an uncomplicated flacs, phaco, and intraocular lens (iol), model zmb00 was implanted in left eye (os) on (b)(6) 2020.Reportedly the patient became hyperopic +1.50 d, with 20/60 distance and j2 at near with glare and blurry vision.Blurry vision at distance and near post-op hyperopic surprise was reported.The patient was refracted on (b)(6) 2021 with the following results: od: +0.50 sphere od - 20/25.Os: +1.50-0.25 x 015 - 20/15 with much subjective improvement and loss of the halos.Visual acuity pre-operative: 20/40.Visual acuity post-operative: 20.(b)(6) 2021 - sans correction (sc) 20/60 sc j2.Refraction os: +150 - 0.25 x015 - 20/15.The doctor stated that he did not understand the hyperopic surprise in the left eye (os) as he did the correct measurements; and the 19.0 diopter was supposed to be correct for the patient, however he decided to explant the lens and put in a 21.5 diopter lens of the same model in order for the patient to have a favorable visual outcome.On (b)(6) 2021, the intraocular lens was explanted from the patient¿s left eye.It was confirmed that there is no complaint on the right eye and that the patient just asked for better near.The patient is doing well and no complaints on the replacement lens was reported.No further information provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11320194
Report Number2648035-2021-07247
Device Sequence Number4140071
Product Code MFK
UDI-Device Identifier05050474535602
UDI-Public(01)05050474535602(17)220918
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2022
Device Model NumberZMB00
Device Catalogue NumberZMB00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2021
Initial Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR